Fast Heart Rate

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jaded_krystals
New Member


Date Joined Nov 2009
Total Posts : 4
   Posted 11/5/2009 5:17 PM (GMT -7)   
 
about 2 weeks ago I started feeling a fluttering senstion in my chest, but it went away within 1 week being replaced by a very uncomfortable kind of heavy feeling and slight shortness of breath,but with no pain..  I seen my doctor today and she listened to my heart and said she heard nothing abnormal but that my heart was racing really fast so she did a EKG and said my heart rate was at 100 and was concerned about this, she started me out on a medicine called "Nadolol ", and I am getting blood work on Tuesday of next week to see if it might be my potassium levels that might be causing the high heart rate?  I actually thought I was having a heart attack, I am a 42 yr old female, I am on high blood pressure meds and meds for acid reflux as well.. I can't believe I am 42 and taking heart medicine, Will this lead to an eventual heart attack and is anyone else on this medicine for the same thing?
Thx for any input available!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/5/2009 5:38 PM (GMT -7)   
Hey jaded,

Hello and welcome. Good to meet you.

Nadolol is used alone or with other medications to treat high blood pressure (hypertension) and to prevent chest pain (angina). Lowering high blood pressure helps prevent strokes, heart attacks, and kidney problems. In the management of chest pain, nadolol may also help to reduce the frequency of chest pain episodes and improve your ability to exercise.

Nadolol belongs to a class of medications called beta blockers. It works by blocking the action of certain natural substances such as adrenaline (epinephrine) on the heart and blood vessels. This results in a lowering of heart rate, blood pressure, and strain on the heart.

I use Inderal which belongs to the same group of drugs.

For an adult, a normal resting heart rate ranges from 60 to 100 beats per minute (bpm).

You did not say what your BP was so I am wondering if she is treating both your BP and slowing your heartrate a bit by choosing a beta blocker?

Keep in mind that many factors can influence heart rate, including:

Activity level
Fitness level
Air temperature
Body position (standing up or lying down, for example)
Emotions
Body size
Medication use
Although there's a wide range of normal, an unusually high or low heart rate may indicate an underlying problem. Consult your doctor if your resting heart rate is consistently above 100 bpm (tachycardia) or below 60 bpm (bradycardia) — especially if you have other signs or symptoms, such as fainting, dizziness or shortness of breath. Reference: Mayo Staff

I hope this gives you a bit of info. I am not a physician so please remember your physician is always your number one choice if you think something is going on.

Gentle Hugs

Kitt

jaded_krystals
New Member


Date Joined Nov 2009
Total Posts : 4
   Posted 11/5/2009 8:12 PM (GMT -7)   
Hi Kitt,

Thx for the info..
My Blood pressure has been in the ok levels whenever she checks it and I am taking hydrochlorithiazide (sp) for that..

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/6/2009 6:09 AM (GMT -7)   

Jade,

Hey I am on that med too.  Between that and the beta blocker my BP has been undercontrol for years.  That is good news for me and I hope you do well on the Toprol.

Gentle Hugs

Kitt

 


jaded_krystals
New Member


Date Joined Nov 2009
Total Posts : 4
   Posted 11/6/2009 7:10 AM (GMT -7)   
What part of the day should I start taking the Nadolol?
I picked my prescription up last evening, my doctor said most people take theirs at night, I was hesitiant to take it last night for the first time because I take all my meds in the morning, so I have not taken it as of yet because I feel their must be a reason she said most patients take theirs at night, So I am waiting to take my first dose befoe I go to bed tonight, maybe it is because one of the side effects is drowsiness?
Thx so much for your replys Kitt!
-Mary

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/7/2009 6:52 AM (GMT -7)   
mary,

I have been taking my Inderal in the morning from Day one of starting it.

However your physician is correct as Toprol may make you feel extremely tired so taking it at bedtime is a good suggestion. Always take it at the same time everyday so you maintain the blood level in your system.

Take care and do give the medication a try....................

((((((((((((Hugs)))))))))))))

Kitt

Haylie
New Member


Date Joined Nov 2009
Total Posts : 1
   Posted 11/8/2009 12:07 AM (GMT -7)   
Hi I'm new here, and have the same problem with the fast heart rate. I went in to see my family doctor last week because I thought I had an upper respiratory infection. I had chest pains, shortness of breath, even some shoulder and arm pain, but since I've been dealing with allergies, I just assumed it was chest congestion, especially since I would occasionally cough.

The doctor listened to my heart and had me do an EKG and chest x-ray. He says the OTC decongestants I have been taking every day for years has caused my heart to beat too fast. (Incidentally, he was the one who told me I could take the decongestants everyday in the first place). He has put me on Inderal LA 60 mg to take at night. He said I would be on it for "awhile" if not the rest of my life. He also said I can't take decongestants, drink caffeine or alcohol, eat chocolate, citrus fruits, tomatoes, garlic, or onions. He didn't tell me how fast my heart rate was but I am guessing it was pretty fast to tell me all of this. The doctor isn't one to give out a lot of information and I've had problems with him in the past with him not telling me stuff.

I hate to admit it, but this whole situation scares me really badly. I'm 42 years old and healthy besides this (never smoked, don't eat fried foods, watch my weight). Here are my questions (I know you all are not doctors, but I'm just wondering what you have seen or experienced):

How serious is my condition? Am I at risk for a stroke or heart attack? What should I watch for?
Can I exercise at all? Walk?
Do I need to avoid stress and strenuous activity? Can I work?
How long does it take for the Inderal to work? I can tell my heart rate has slowed a little, but I still have intermittent chest pain, and it feels like an elephant is sitting on my chest. The area right under my rib cage hurts too (he said the muscle can become sore from the intense beating of my heart) and it feels really hot right along my breast bone edge.
Can I take tylenol for the pain?
He gave me some Singulair for my allergies -- is there any problem taking this with the Inderal? I'm also on zoloft for depression; is there a problem with that?
Will I really have to be on Inderal for years?

I know I should ask the doctor these questions, and I did try to call the office but the nurse never called back. I will try again on Monday, but in the meantime, if you could give me just an idea of the answers to my questions, it might relieve my mind.

Thank you so much. Any suggestions on how to get used to this would be great to hear. I'm having a hard time with this.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 9:57 PM (GMT -7)
There are a total of 2,905,620 posts in 318,876 threads.
View Active Threads


Who's Online
This forum has 158231 registered members. Please welcome our newest member, BBGyrl.
260 Guest(s), 7 Registered Member(s) are currently online.  Details
skeye, Aset28, n2braves, CatLady18, Connor77, straydog, bella james